Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 1, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 19, 2013, 5:12 PM EDT for Monroe County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2013, 5:12 PM EDT (21:12 UTC)
- Expired
- Oct 20, 2013, 4:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS42 KKEY 192112 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 512 PM EDT SAT OCT 19 2013 FLZ076>078-200800- /O.NEW.KKEY.CF.S.0001.131019T2112Z-131020T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 512 PM EDT SAT OCT 19 2013 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE BETWEEN 800 PM AND MIDNIGHT TONIGHT. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS OF UP TO SIX INCHES IN DEPTH. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316...EXTENSION 3. $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 4:08 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 19, 4:08 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 408 PM EDT SAT OCT 19 2013 .DISCUSSION... A PERSISTENT CONVERGENCE ZONE GRADUALLY WORKED ITS WAY FROM THE MIDDLE TO THE UPPER KEYS BRINGING GENERALLY A TENTH OF AN INCH OR LESS RAINFALL. THIS BOUNDARY IS CURRENT WORKING THROUGH KEY LARGO AND SHOULD CLEAR OCEAN REEF NEAR OR SHORTLY AFTER SUNSET. A CYCLONIC TURNING IN THE LOWER TROPOSPHERE WEST OF THE DRY TORTUGAS HAS DRIFTED NORTHEAST TODAY...BRINGING ISOLATED SHOWERS AND EVEN A THUNDERSTORM THROUGH THE OFFSHORE WATERS ABOUT 25 MILES SOUTHWEST OF DRY TORTUGAS. OTHERWISE LIGHT SOUTHEAST TO SOUTHEAST WINDS CONTINUED WITH SPEEDS 10 KNOTS OR LESS. THE WEATHER IMPACTS TO THE FLORIDA KEYS WILL BECOME LESS FOCUSED ON THE WEAK RIDGING AND LIGHT EAST TO SOUTHEAST WINDS THE EARLY HALF OF THIS WEEK...AND YIELD TO THE GRADUAL SOUTHWARD SHIFT IN THE DEEP MID AND UPPER TROUGH ACROSS THE EASTERN U.S. THE LEADING SHORTWAVE TROUGH APPEARS TO SWEEP ACROSS THE NORTHERN GULF OF MEXICO BY WEDNESDAY...BUT WILL SHEER POSITIVELY AS IT BRINGS A SURFACE COLD FRONT CLOSE TO THE AREA. STRONG HIGH PRESSURE BUILDS INTO THE SOUTHEAST STATES WITH PRESSURE GRADIENT BRIDGING OVER AND TIGHTENING ACROSS THE BOUNDARY. THE INCREASED LOW LEVEL CONVERGENCE COMBINED WITH A FLUX OF RELATIVELY COOLER CONTINENTAL AND ATLANTIC COASTAL AIR OVER WARM WATER WILL INCREASE RAIN CHANCES AND WINDS BEGINNING THURSDAY. THE LOWER TROPOSPHERIC CONVERGENCE MAY REVERSE SLIGHTLY NORTHWARD UNTIL AN ADDITIONAL UPPER SHORTWAVE TROUGH CAN BUMP IT CLEAR TO THE SOUTHEAST EARLY THE FOLLOWING WEED. THE CLOSE PROXIMITY OF THE UPPER JET WILL BE CLOSELY WATCHED IN THE MEDIUM RANGE PROGS. RAIN CHANCES WILL LIKELY REQUIRE INCREASES FIRST WITH THE INITIAL PUSH OF THE SURFACE TROUGH INTO THE KEYS THURSDAY...AND WITH ANY RETURN OF THE MOISTURE SURGE BACK NORTH LATER FRIDAY AND SATURDAY. && .MARINE... WINDS WILL BE LIGHT AND EVEN NEAR CALM AT TIMES LATE TONIGHT THROUGH SUNDAY NIGHT AS VERY WEAK HIGH PRESSURE HOLDS POSITION IN THE WESTERN ATLANTIC. VARIABLE WINDS AND SEABREEZES WILL CONTINUE TO CAUSE DIRECTION CHANGES THROUGHOUT EACH DAY UNTIL WEDNESDAY...WHEN WINDS WILL BECOME NORTHERLY. A COLD FRONT MAY PASS THROUGH THE KEYS LATER THURSDAY...WITH NORTHEAST WINDS FRESHENING INTO THE CAUTION RANGE BY THURSDAY NIGHT. && .AVIATION... UNTIL 12Z/20TH...VFR CONDITIONS WILL OCCUR AT THE KEY WEST AND MARATHON TERMINALS WITH SOUTH WINDS OF LESS THAN 10 KNOTS BECOMING LIGHT AND VARIABLE AT 5 KNOTS OR LESS BY THIS EVENING. && .CLIMATE... ON THIS DATE IN KEY WEST WEATHER HISTORY...THE RECORD HIGH TEMPERATURE WAS 94 DEGREES SET IN 1957. THE RECORD LOW WAS 72 SET IN 1929. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 76 87 77 86 / 20 20 20 20 MARATHON 76 88 77 87 / 20 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........JR AVIATION/NOWCASTS.....APA DATA COLLECTION.......CLR VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 19, 5:53 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 553 AM EDT SAT OCT 19 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 553 AM EDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN FRIDAY THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.